PSSD for about one year

Where are you from (country)? Canada

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Reddit

What is your current age, height, weight? Nearing 27, 170cm, 130lbs

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Venlafaxine

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 300mg

What condition was being treated with the drug? Major Depressive Disorder

For how long did you take the drug (weeks/months/years)? Roughly one year

How old were you, and WHEN (date) did you start the drug? I was almost 25, and I started titrating up my dose sometime in August of 2017

How old were you when you quit, and WHEN (date) did you quit? I quit when I was almost 26, sometime in September of 2018 because I was feeling pretty comfortable with myself, and as a result of the sexual dysfunction I experienced while on the medication

How did you quit (cold turkey or taper off)? Tapered off over the course of 1.5 months

How long into your usage did you notice the onset of side effects? Roughly 4 months after starting venlafaxine; roughly 2.5 months after titrating up to 300mg

What side effects did you experience that have yet to resolve since discontinuation? Sexual dysfunction: mild erectile dysfunction, mild genital anesthesia (feeling flaccid and having an erection feels no different), nonexistent libido, infrequent random/nocturnal erections and morning wood, orgasms feel less pleasurable. I also feel a little weird for saying this, but my penis also no longer looks like it normally does

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? None; just some eastern medicine

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? N/A

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
So I used to have a pretty high sex drive, I would say. Prior to taking venlafaxine, I’d often have trouble sleeping as a result of my libido. After taking venlafaxine at 300mg/day for about 4 months, I started to have problems with my erections. My erections would be painful around the base of my shaft, so I got it checked out by a urologist by approximately month 8 on venlafaxine. The urologist said it’s likely the venlafaxine and it would go away after stopping my medication, but I was going on a trip so I figured I might as well wait until I got back from my vacation. I started to have a decline in my libido by month 9, and I haven’t had a libido since. I stopped taking venlafaxine by month 13, and about one year has passed since my last dose of venlafaxine. Over those months, I had a lot of ups and downs when it came to my emotions. Shortly after discontinuing my medication, I was feeling optimistic. The hope of restoring my sexual function, combined with exercising, and having something to look forward to over the weekend made me feel the best I had felt in god knows how long. Unfortunately, as I’ve mentioned before, there was no change in my libido. I figured that maybe it would take a little while, so I wasn’t too bothered by it. I also think I’m able to eliminate the mental illness because I was able to have erections, and i had a libido, even when I was sleeping for 20h a day. Anyway, that brings me to today. I do not sleep for 20h a day, and although I no longer exercise as frequently anymore, I feel a lot healthier than I did a couple years ago. With the sexual dysfunction persisting, I’ve tried doing kegels to help with the ED, and took cialis. The cialis kind of worked, as my erections felt somewhat similar to what I was used to, but the lack of libido was bothersome. I don’t think I actually suffer from genital numbness, but it feels different whenever there’s physical stimulation. Ever since I started to have the libido issues, my erections would not feel like my own erections. It’s as if I’m trapped in someone else’s body. I can see that I have an erection, and feel it in my hand, but my pelvic floor feels so ridiculously weak. I’ve also checked my hormones and they’re within normal range. Ultrasounds for renal, prostate, and scrotum all came back normal, as well. The orgasms I experience are also no longer feel as euphoric. The pleasure associated with orgasms feels dampened. I also no longer have random erections/nocturnal erections. I’ve been quite unstable recently, after having found out that PSSD is likely the culprit. So I’m wondering if anyone else feels similarly to me when they have erections. Also, I’ll be heading to Asia to try eastern medicine. I’m not entirely sure what to expect, but I just need some hope.

I have seen a psychiatrist who wasn’t able to diagnose me with pssd since I have yet to see a urologist, but he said it is possible. Only suggestion I was given was to cope and move on. My family doctor seemed pretty skeptical when I updated her. Again, I was just told to cope and move on. I just feel like I’ve lost a part of myself and I don’t know how to accept it.

I have also recently seen a urologist. The doppler sonography came back as normal. Hormones are also normal. Everything is “normal” other than how I feel

2 Likes

Dear kisung,

welcome to our forum! I am sorry that you have to go through this. Many people here are in the same place. Your symptoms are very typical, and it is also typical for people here that most or all tests readily available to the average doctor turn out normal. Unfortunately, our problem is not something that shows up in normal tests and the underlying molecular driver is still unknown. It will take basic scientific research to uncover the cause of this condition and to develop diagnostic tools and treatments-

On this forum we have a dedicated team that is working to create more awareness of our condition and to initiate more research into the underlying cause and, hopefully, one day potential treatment options. For this we need everyone’s help here. Please consider participating in our community projects, which are presented here: Important Announcement: Two Community-Led Research Projects - Please Participate

The Survey takes around one hour of your time and can be saved on every step if you want to go through it in multiple sittings. The results will be very helpful to present systematic data with regard to the numerous symptoms that people in our community suffer from. Please also see here for more help: Have you signed up to take the post drug syndrome survey? This topic is for you

The 23andme project will cost about a 100 bucks, depending on location, and will provide genome data that may help us to find genetic similarities between patients that may predispose us for this condition. Needless to say, this would be very helpful.

Please also consider to report your adverse effects to the authorities to make them aware of the risks these drugs pose to the public. Country links can be found here: https://www.who.int/medicines/areas/quality_safety/regulation_legislation/list_mra_websites_nov2012.pdf

Welcome, thank you and good luck!

1 Like

your blood test results?
Any shrinkage in your testicles?